hair thinning due to lack of estrogen

2 Posts | Page(s): 1 

hair thinning due to lack of estrogen

by Quinnie on Sun Jan 06, 2008 12:00 AM

Quote | Reply

Hi

I am new here but have had breast cancer 7 years ago. A 3 cm tumor with 15 nodes positive. I had a mastectomy, chemo, radiation, tamoxifen for 5 years and now am on my 2nd year of Femara. My cancer was estrogen pos. so they have me on Femara which blocks the estrogen in my body. My question is this?

Are we going to have a population of long term bc survivors down the track with thinning hair due to lack of estrogen? I am tired of hearing from the medical profession that Femara doesn't cause this. My hair was fine up until about a year ago. It is increasingly getting thinner and limp. I have tried thickening shampoos and now am going to try Nioxin. Anyone having the same problem? The absence of estrogen causes other problems like vaginal dryness, muscular aches, sleep disturbances, depression etc. Still being cancer free is worth it I guess. I just imagine a world of middle age prudish, grouchy, tired women praying for a cure for anti estrogen hormone therapy for breast cancer.

RE: hair thinning due to lack of estrogen

by Shemay on Sun Jan 06, 2008 12:00 AM

Quote | Reply
Hi Quinnie..... This message should be of interest to you. http://www.cancercompass.com/cancer-news/1,12705,00.htm

On 1/6/2008 Quinnie wrote:

Hi

I am new here but have had breast cancer 7 years ago. A 3 cm tumor with 15 nodes positive. I had a mastectomy, chemo, radiation, tamoxifen for 5 years and now am on my 2nd year of Femara. My cancer was estrogen pos. so they have me on Femara which blocks the estrogen in my body. My question is this?

Are we going to have a population of long term bc survivors down the track with thinning hair due to lack of estrogen? I am tired of hearing from the medical profession that Femara doesn't cause this. My hair was fine up until about a year ago. It is increasingly getting thinner and limp. I have tried thickening shampoos and now am going to try Nioxin. Anyone having the same problem? The absence of estrogen causes other problems like vaginal dryness, muscular aches, sleep disturbances, depression etc. Still being cancer free is worth it I guess. I just imagine a world of middle age prudish, grouchy, tired women praying for a cure for anti estrogen hormone therapy for breast cancer.


2 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.